Another AF episode

Late yesterday afternoon my pesky heart flipped into AF.

I was very disappointed and as always felt all the negative thoughts as it is only 2½ weeks since the last time when I had to be cardioverted. This is now the third episode since my ablation on 8th September.

The good news is that following taking extra flecainide and bisoprolol my heart reverted to NSR in the middle of the night.

I am very relieved but very tired due to lack of sleep.

Not sure what to think as whilst I am still in the three month window after the ablation every episode worries me.

Pete

5 Replies

oldestnewest
  • Sorry to hear that (again!!!!). Sounds like your medical reboot worked OK which is good!!! Try and get some naps or proper sleep.

  • How boring for you, Pete. But good news that you didn't need a cardioversion.

    How much flecainide are you taking routinely? Possibly a bigger dose would keep AF away completely and give your heart time to heal without some of the good work that was done being perhaps undermined slightly by these episodes. Perhaps discuss with your EP if there might be scope for a bigger dose.

  • I am routinely on 2x100mg Flecainide and 1.25mg Bisoprolol each day.

    Regarding your suggestion regarding increasing the dose of Flecainide, my EP upped it to 2x150mg when I was in hospital recently then changed his mind reverting me back to 2x100mg - not sure why.

    The only reservation I would have is that I was on 2x150mg last year for a month or so but it made me feel quite bad most of the time.

    In addition taking the increased dose leaves little scope for additional doses if I go into AF again.

    My next outpatients appointment is 4th January and I am hoping all issues can be discussed fully.

    I think I mentioned before that my EP has not ruled a further ablation out.

    As you will appreciate I am hoping that all will settle down without any further intervention.

    The good news is that my EP has not given up on me!

    Pete

  • Well, your EP has given this his consideration. I agree that on 150mgs x 2, there's no way of topping up if you have an episode. Let's hope the healing process will be taking effect and the episodes will have ceased. So tedious that they have been pestering you - but even if they continue but stop with just extra medication, that's a step forward.

  • try to wait before making a judgement- may play up for a few months yet

    Take care

You may also like...